One Year After Last Ajovy Shot

Having migraine for 35 years kind of makes me an expert. Well, in the suffering end, as well as every known remedy to humankind.

Will I finally find relief?

After several years of research, I found the CGRP medicine and waited until it was FDA-approved. I signed up for free trial samples, but was skittish about being a human guinea pig. Then I finally accepted 3 Ajovy shots over the correct time span recommended by pharma professionals. I found it had side effects that my doctor refused to admit.

Too happy, too soon

Then in 2021, I stopped having code red migraines. I thought, 'finally', I have grown too old to have these anymore. I was too happy even to tell my friends.

Several weeks ago I started getting a few hot flashes (which I never had post-menopausal) and then the return of the code red migraine.

Setting me back

I really do not know what to think, I am not a scientist. Nor can I afford $1,000 a month for the CGRP injectables. I tried taking my generic Naratriptan and it did nothing. So, not only has the bar been moved, but way, way back.

Where I am currently

I have had many gastrointestinal issues in the last decade that I attribute to my migraine meds. I eat a very healthy Mediterranean diet with no processed foods since my diagnosis in the 1980s.

Yes, that makes me a 77-year-old migraineur. Since a terrible one yesterday, I can barely walk steadily today.

After seeing dozens of neurologists, I am not prepared to hunt for a new one. I am sorry to be the bad news bear, but I truly feel for any of you suffering from this debilitating condition.

By providing your email address, you are agreeing to our privacy policy.

This article represents the opinions, thoughts, and experiences of the author; none of this content has been paid for by any advertiser. The Migraine.com team does not recommend or endorse any products or treatments discussed herein. Learn more about how we maintain editorial integrity here.

Join the conversation

Please read our rules before commenting.